Worsened symptoms after starting the pill

Hi all

During the last six months I've had symptoms of endo; I'm not actually diagnosed with it as I had an ultrasouns scan that was all clear and obivously the other methods of diagnosis are more instrusive, but endo is the closest match for my symptoms so I'm assuming this is the case. A Gyno suggested I start taking the pill to treat this, which I started about 4.5 weeks ago and as recommended I've run the packs together rather than having a week off after finishing a packet.

Since starting the pill I've had premenstrual symptoms for probably 2 or 3 weeks (mild tummy ache and really sore boobs, worse than I get usually!) and my symptoms have been heightened for the last 5 days (period pain, some upper abdomen pain and light bleeding). The pain is easily manageable but I'm concerned because I wouldn't expect to have worsened symptoms now I'm on the pill. Perhaps my body just needs to get used to it and my plan is to have a week's break when I finish the current packet. I saw a nurse practitioner on Monday (no GP appointment available!) and she agreed this was sensible. However, the following day my symptoms worsened again (to the extent that I used a tampon yesterday - again I wouldn't expect this on the pill).

The result is that I'm quite concerned so I'm wondering whether anyone else has had similar experiences and could tell me what the outcome was?



1 Reply

  • Hi Lauren,

    I've had similar problems on the pill. It may just be a case of you need to wait a little longer for it to settle or this pill isn't the one for you & as there's so many types of pill for contraception you could always try another?

    I've been fitted with a coil under a gynelogical surgeons advice & its started to settle now & seems to have helped. Maybe its worth looking at in your case too?

    Hope you feel better soon :)

You may also like...